Alert archive / Kansas / Red Flag Warnings in 2024

Red Flag Warning 10, NWS Dodge City, KS

April 5, 202427 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 5, 2024, 2:00 PM CDT for 27 counties in Kansas. It took effect at Apr 6, 2024, 12:00 PM CDT. It was in force for 8 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2024, 2:00 PM CDT (19:00 UTC)
In effect from
Apr 6, 2024, 12:00 PM CDT
Expired
Apr 6, 2024, 7:42 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:17 PM CDTNON-TSTM WND GST 583 Ene Dodge City, KSCorrects previous non-tstm wnd gst report from 3 ENE Dodge City. ASOS station KDDC Dodge City Regional Airport reported 58 mph wind gust.
Apr 6, 12:31 PM CDTNON-TSTM WND GST 593 Ene Dodge City, KSASOS station KDDC Dodge City Regional Airport.
Apr 6, 12:32 PM CDTNON-TSTM WND GST 613 Nw Pierceville, KSASOS station KGCK Garden City.
Apr 6, 1:15 PM CDTNON-TSTM WND GST 592 Ese Scott City, KSAWOS station KTQK Scott City.
Apr 6, 1:30 PM CDTNON-TSTM WND GST 673 W Bloom, KSMesonet station DW9907 Bloom.
Apr 6, 1:35 PM CDTNON-TSTM WND GST 58Elkhart, KSAWOS station KEHA Elkhart AWOS Site.
Apr 6, 1:54 PM CDTNON-TSTM WND GST 613 Nw Pierceville, KSASOS station KGCK Garden City.
Apr 6, 1:54 PM CDTNON-TSTM WND GST 643 Ene Dodge City, KSASOS station KDDC Dodge City Regional Airport.
Apr 6, 2:38 PM CDTNON-TSTM WND GST 591 W Toulon, KSAWOS station KHYS Hays Regional Airport Awos Site.
Apr 6, 2:45 PM CDTNON-TSTM WND GST 612 Nnw La Crosse, KSMesonet station FW1214 La Crosse.
Apr 6, 2:54 PM CDTNON-TSTM WND GST 593 Nw Pierceville, KSASOS station KGCK Garden City.
Apr 6, 2:55 PM CDTNON-TSTM WND GST 581 Sse Kinsley, KSMesonet station DVI01041 Kinsley.
Apr 6, 2:56 PM CDTNON-TSTM WND GST 591 W Toulon, KSAWOS station KHYS Hays Regional Airport Awos Site.
Apr 6, 2:57 PM CDTNON-TSTM WND GST 592 Wsw Mullinville, KSMesonet station UP372 2.3 W Mullinville (UPR).
Apr 6, 2:57 PM CDTNON-TSTM WND GST 592 Wsw Mullinville, KSMesonet station UP372 2.3 W Mullinville (UPR).
Apr 6, 3:02 PM CDTNON-TSTM WND GST 633 Nw Pierceville, KSASOS station KGCK Garden City.
Apr 6, 3:03 PM CDTNON-TSTM WND GST 611 Wsw Hayne, KSMesonet station UP407 0.6 SW Hayne (UPR).
Apr 6, 3:03 PM CDTNON-TSTM WND GST 611 Wsw Hayne, KSMesonet station UP407 0.6 SW Hayne (UPR).
Apr 6, 3:34 PM CDTNON-TSTM WND GST 603 Ene Dodge City, KSASOS station KDDC Dodge City Regional Airport.
Apr 6, 3:40 PM CDTNON-TSTM WND GST 581 W Toulon, KSAWOS station KHYS Hays Regional Airport Awos Site.
Apr 6, 3:50 PM CDTNON-TSTM WND GST 602 Ssw Iuka, KSAWOS station KPTT Pratt Indust.
Apr 6, 3:52 PM CDTNON-TSTM WND GST 582 E Medicine Lodge, KSASOS station KP28 Medicine Lodge.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2024-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2024-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 523 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
523 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

963 
WWUS83 KDDC 051900
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
200 PM CDT Fri Apr 5 2024

KSZ061-062-074>076-084>086-060300-
/O.UPG.KDDC.FW.A.0010.240406T1700Z-240407T0100Z/
/O.NEW.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
/O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
200 PM CDT Fri Apr 5 2024 /100 PM MDT Fri Apr 5 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR... 
...RED FLAG WARNING IN EFFECT FROM NOON CDT /NOON MDT/ TO 8 PM 
CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon CDT /noon MDT/ to 8 PM CDT /8 PM MDT/ Saturday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire 
  Weather Zone 086 Seward.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-063>066-077>081-087>090-060300-
/O.UPG.KDDC.FW.A.0010.240406T1700Z-240407T0100Z/
/O.NEW.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
200 PM CDT Fri Apr 5 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Saturday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
5 follow-up statements
528 
WWUS83 KDDC 051932
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
232 PM CDT Fri Apr 5 2024

KSZ043-063-060345-
/O.EXA.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Scott-Finney-
232 PM CDT Fri Apr 5 2024

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT 
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 043 Scott and Fire Weather 
  Zone 063 Finney.

* WINDS...South 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074>076-084>086-060345-
/O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Hamilton-Kearny-Stanton-Grant-Haskell-Morton-Stevens-Seward-
232 PM CDT Fri Apr 5 2024 /132 PM MDT Fri Apr 5 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... 

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO
8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 061 Hamilton, Fire Weather 
  Zone 062 Kearny, Fire Weather Zone 074 Stanton, Fire Weather 
  Zone 075 Grant, Fire Weather Zone 076 Haskell, Fire Weather 
  Zone 084 Morton, Fire Weather Zone 085 Stevens and Fire 
  Weather Zone 086 Seward.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-044>046-064>066-077>081-087>090-060345-
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford-
Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
232 PM CDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 
  Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 
  Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 
  Kiowa, Fire Weather Zone 081 Pratt, Fire Weather Zone 087 
  Meade, Fire Weather Zone 088 Clark, Fire Weather Zone 089 
  Comanche and Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
787 
WWUS83 KDDC 052052
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
352 PM CDT Fri Apr 5 2024

KSZ077-060500-
/O.EXA.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Gray-
352 PM CDT Fri Apr 5 2024

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT 
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 8 PM CDT this evening.

* AFFECTED AREA...Fire Weather Zone 077 Gray.

* WINDS...South 20 to 30 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-061>063-074>076-084>086-060500-
/O.CON.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
352 PM CDT Fri Apr 5 2024 /252 PM MDT Fri Apr 5 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO
8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 
  061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 
  063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 
  075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 
  084 Morton, Fire Weather Zone 085 Stevens and Fire Weather 
  Zone 086 Seward.

* WINDS...South 30 to 40 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-044>046-064>066-078>081-087>090-060500-
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-
Kiowa-Pratt-Meade-Clark-Comanche-Barber-
352 PM CDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 
  Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 
  Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 
  Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 11 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
588 
WWUS83 KDDC 060036
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
736 PM CDT Fri Apr 5 2024

...Extreme Wildfire Danger Saturday Afternoon...

KSZ043-061>063-074>077-084>086-061200-
/O.EXP.KDDC.FW.W.0009.000000T0000Z-240406T0100Z/
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Morton-
Stevens-Seward-
736 PM CDT Fri Apr 5 2024 /636 PM MDT Fri Apr 5 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /NOON MDT/ TO
8 PM CDT /8 PM MDT/ SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /8 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 
  061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 
  063 Finney, Fire Weather Zone 074 Stanton, Fire Weather Zone 
  075 Grant, Fire Weather Zone 076 Haskell, Fire Weather Zone 
  077 Gray, Fire Weather Zone 084 Morton, Fire Weather Zone 085 
  Stevens and Fire Weather Zone 086 Seward.

* WINDS...Southwest 35 to 45 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignitions will have the potential to burn out of
  control and exhibit extreme wildfire behavior. Dangerous
  wildfires are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-044>046-064>066-078>081-087>090-061200-
/O.CON.KDDC.FW.W.0010.240406T1700Z-240407T0100Z/
Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-
Kiowa-Pratt-Meade-Clark-Comanche-Barber-
736 PM CDT Fri Apr 5 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 044 Lane, Fire Weather Zone 045 
  Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 064 
  Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 
  Stafford, Fire Weather Zone 078 Ford, Fire Weather Zone 079 
  Edwards, Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 
  Pratt, Fire Weather Zone 087 Meade, Fire Weather Zone 088 
  Clark, Fire Weather Zone 089 Comanche and Fire Weather Zone 
  090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any ignitions will have the potential to burn out of
  control and exhibit extreme wildfire behavior. Dangerous
  wildfires are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
294 
WWUS83 KDDC 061832
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
132 PM CDT Sat Apr 6 2024

...Extreme Wildfire Danger Saturday Afternoon...

KSZ030-031-043>046-061>066-074>081-084>090-070100-
/O.CON.KDDC.FW.W.0010.000000T0000Z-240407T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
132 PM CDT Sat Apr 6 2024 /1232 PM MDT Sat Apr 6 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /8 PM MDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 
  031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 
  Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, 
  Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, 
  Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, 
  Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, 
  Fire Weather Zone 074 Stanton, Fire Weather Zone 075 Grant, 
  Fire Weather Zone 076 Haskell, Fire Weather Zone 077 Gray, 
  Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, 
  Fire Weather Zone 080 Kiowa, Fire Weather Zone 081 Pratt, Fire 
  Weather Zone 084 Morton, Fire Weather Zone 085 Stevens, Fire 
  Weather Zone 086 Seward, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* IMPACTS...Any ignitions will have the potential to burn out of 
  control and exhibit extreme wildfire behavior. Dangerous 
  wildfires are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
838 
WWUS83 KDDC 070042
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
742 PM CDT Sat Apr 6 2024

...Wildfire Danger Ending Saturday Evening...

KSZ030-031-043>046-061>066-074>081-084>090-070145-
/O.CAN.KDDC.FW.W.0010.000000T0000Z-240407T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
742 PM CDT Sat Apr 6 2024 /642 PM MDT Sat Apr 6 2024/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY...

A cold front extended from St. John to Liberal at 745 pm CDT.
Cooler air, higher humidity, and decreasing winds were trending
behind this cold front, ending the wildfire risk from northwest to
southeast. Remaining red flag conditions across the southeast
zones will end over the next hour, as the cold front passes. 

Strong northwest winds will resume after 10 am Sunday. 

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 5, 11:30 AM CDT, 2 hours 30 minutes earlier. Its key messages:

  • Elevated to critical fire weather danger today mainly west of a Meade to Scott City line.
  • A more widespread elevated and critical fire weather danger with high winds likely for all of southwest Kansas on Saturday.
  • Rain and thunderstorm potential continues Tuesday.
Area forecast discussion, Apr 5, 11:30 AM CDT, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1130 AM CDT Fri Apr 5 2024

.KEY MESSAGES...

- Elevated to critical fire weather danger today mainly west of
  a Meade to Scott City line.

- A more widespread elevated and critical fire weather danger
  with high winds likely for all of southwest Kansas on
  Saturday.

- Rain and thunderstorm potential continues Tuesday.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 200 AM CDT Fri Apr 5 2024

06Z observations show a deck of higher level clouds moving into
western Kansas and a 1001 surface low in the Denver metro with a
lee side trough extending into southeast Colorado. RAP analysis
in the upper level show a ridge moving through the central and
southern plains with a large trough centered in central
California and a 110 kt jet streak extending from the Pacific
through the four corners region.

For today the nose of the upper level jet should start making it
into western Colorado by late afternoon which will eject a 700
mb shortwave over the Rockies and help to deepen the surface low
to around 994 mb. The low should also move a bit to the north
and east which will move the trough/dry line from southeast
Colorado to near a Garden City to Meade line by late afternoon.
Winds on the west side of the dryline should increase to 20-30
mph with gusts around 40 and humidity values will fall to below
15% meriting red flag criteria this afternoon. Ahead of the dry
line with southeast winds this should keep enough moisture in
play to stay above 15% RH values.

Tonight temperatures won't cool down much as the 850 mb winds
are forecast to increase to 50-70 kts between 03-12Z and the
nose of the 500 mb winds start to move into western Kansas with
the trough/upper low located back around western Wyoming. This
should keep the surface winds up and with good mixing and mild
850 mb temperatures at 14-16 (C) lows should only fall into the
lower 50s.

Saturday has quite a few signs of a strong wind and high fire
risk event for all of southwest Kansas. EFI of wind gusts at
0.8-0.9 and shift of tails around 1 along with Euro ensembles
having 20-30% probability of wind gusts over 50 kts point to
wind gusts approaching high wind criteria. The left exit region
of the jet should reach into northwest Kansas by mid day and
this should lead to stronger convergence at the surface to
deepen the surface low to around 988 mb (and the low will move
from northeast Colorado to north central Nebraska). Winds will
already be strong to start the day from the good mixing the
night before and should only increase after 18Z as a quick
moving dryline goes through southwest Kansas. Winds will turn to
the southwest and RH values will fall below 15% to lead to the
critical fire weather conditions. Even in zones that may fall to
around 20% with the strong winds this will probably still lead
to a high fire risk. With several short term and medium term
models having the dry air move through all of southwest Kansas
by 21Z severe weather and rain chances have dwindled to almost 0
with the exception of perhaps areas east of a Hays to Pratt
line. By late afternoon the models show diminishing winds as a
second surface low develops in east central Colorado and 850 mb
winds start to fall. This will introduce a quick wind shift to
the northwest for areas along and west of a Hays-Syracuse line
that will need to be monitored should any fires develop.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 235 AM CDT Fri Apr 5 2024

Strong winds will continue through Sunday as the closed low will
slowly move from north central Nebraska to southwest Minnesota
through the day. Winds will be strongest in our northern zones
as EPS have probabilities of > 50 kt gusts at 20-40% along the
I-70 corridor which will continue to provide impacts to travel.
Winds should subside by Sunday night and with a cold front
moving through western Kansas we should see temperatures start
out the week with 30s for lows and 60s for highs on Monday.

The main weather feature in the long term is a second longwave
trough and closed low that will move through the southern plains
Tuesday into Wednesday. The run to run trends with both the EPS
and GEFS upper level winds have kept the main upper low and best
forcing through Texas and central Oklahoma. This means that rain
chances will be highest along the Oklahoma border and much less
as you go north in Kansas. Both EPS and GEFS are keeping
probabilities of > 0.10 inch of rain at 50-60% along and south
of highway 50 and closer to 10-20% along the I-70 corridor.
NBMv4.1 input is also keeping the highest POPs in these region
at 50-60% which is reasonable given the track of the system. If
we get widespread thunderstorm activity ahead of the low as it
moves through Texas and Oklahoma that could foster and even
farther south track and lessen precipitation chances. Overall it
looks like this next system isn't fostering a lot of hope at
this time that we will get a soaking rain from it.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1127 AM CDT Fri Apr 5 2024

VFR conditions will prevail in vicinity of all TAF sites through early
Saturday. Southerly winds 15 to 30kt with gusts up to 35kt are expected
through much of the period as lee side troughing strengthens in eastern
Colorado.

&&

.FIRE WEATHER...
Issued at 248 AM CDT Fri Apr 5 2024

Elevated and critical fire weather conditions will be the case
this afternoon for areas mainly along and west of a Meade to
Scott City line as winds will pick up out of the south to 20-30
mph with gusts to 40 mph and relative humidity values falling to
10-15%. Saturday a much more widespread critical fire risk will
be across most of southwest Kansas as winds will be strong
through the overnight hours Friday and continuing into
Saturday. Winds in the late morning through the afternoon will
be sustained at 25-35 mph with gusts as high as 60 mph. Drier
air will move through western Kansas after 10 am and we will see
humidity values fall to 10-20%.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Saturday afternoon through Saturday
evening for KSZ030-031-043>046-061>066-074>081-084>090.
High Wind Watch from Saturday afternoon through Saturday
evening for KSZ030-031-043>046-061>066-074>081-084>090.
Red Flag Warning until 8 PM CDT /8 PM MDT/ this evening for
KSZ061-062-074>076-084>086.

&&

SHORT TERM...Tatro
LONG TERM...Tatro
AVIATION...JJohnson
FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 5, 3:25 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
325 AM CDT Fri Apr 5 2024

KSZ030-031-043>046-061>066-074>081-084>090-060830-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
325 AM CDT Fri Apr 5 2024 /225 AM MDT Fri Apr 5 2024/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Elevated and critical fire weather conditions will be the case
this afternoon for areas mainly along and west of a Meade to
Scott City line as winds will pick up out of the south to 20-30
mph with gusts to 40 mph and relative humidity values falling to
10-15%.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday a much more widespread critical fire risk will
be across most of southwest Kansas as winds will be strong
through the overnight hours Friday and continuing into
Saturday. Winds in the late morning through the afternoon will
be sustained at 25-35 mph with gusts as high as 60 mph. Drier
air will move through western Kansas after 10 am and we will see
humidity values fall to 10-20%.

.SPOTTER INFORMATION STATEMENT...

Spotter activation won't be needed for today.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:04 AM CDTHigh Wind WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more22 hr
Apr 5, 3:18 PM CDTHigh Wind WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 17 more29 hr

Nearby

Red Flag Warnings in Kansas, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.